MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS PSA CALIBRATORS; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS PSA CALIBRATORS; IN-VITRO DIAGNOSTICS
Catalog Number 1933027
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that lower than expected vitros prostatic specific antigen (psa) results were obtained from a single level of non-vitros biorad lot 85330 quality control fluid and a single level of non-vitros fuji rebio tumor marker controls lot 49820 using vitros psa reagent lot 4340 tested on a vitros xt 7600 integrated system.The most likely assignable cause of the event was atypical calibrations.Acceptable vitros psa performance was obtained after a calibration event using an alternate set of the same lot of calibrators, with no additional actions taken to optimize the vitros xt7600 integrated system.The customer could not confirm if these atypical calibrations were all performed using the same set of calibrators, however, the customer checked the refrigerator and there is only 1 set of opened vitros psa lot 4340 calibrators, therefore, it is likely all of these calibrations were performed on the same set of calibrators.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros psa reagent lot 4340.An instrument related performance issue did not likely contribute to the event as diagnostic within-run precision testing indicated the vitros xt7600 integrated system was performing as intended.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros prostatic specific antigen (psa) results were obtained from a single level of non-vitros biorad lot 85330 quality control fluid and a single level of non-vitros fuji rebio tumor marker controls lot 49820 using vitros psa reagent lot 4340 tested on a vitros xt 7600 integrated system.The biorad results were lower than expected when compared to the customer¿s baseline mean and the fuji rebio result was lower than expected when compared to the package insert mean.Biorad level 2 vitros psa results of 1.43 and 1.45 ng/ml vs.The expected psa result of 1.98 ng/ml fuji rebio level 1 vitros psa result of 2.31 ng/ml vs.The expected psa result of 3.21 ng/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected results were obtained from non-patient quality control samples.The customer made no indication that patient samples were affected however, the investigation cannot confirm patient results would not be affected in the event were to recur undetected.There is no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4).And reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS PSA CALIBRATORS
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17882022
Report Number3007111389-2023-00174
Device Sequence Number20757024
Product Code JIT
UDI-Device Identifier10758750000319
UDI-Public10758750000319
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2024
Device Catalogue Number1933027
Device Lot Number4340
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Initial Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown